Rhode Island, 2010Strong Wind in Rhode Island, April 29, 2010
April 29, 2010 · NWS BOX · 2 events in 2 counties and zones
Low pressure over the Canadian Maritimes produced winds gusts of 40 to 50 mph throughout southern New England, resulting in scattered wind damage.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure over the Canadian Maritimes produced winds gusts of 40 to 50 mph throughout southern New England, resulting in scattered wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 29, 2:07 PM EST, 23 minutes earlier.
Area forecast discussion, Apr 29, 2:07 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
307 PM EDT THU APR 29 2010
.SYNOPSIS...
A STATIONARY LOW PRESSURE ACROSS THE CANADIAN MARITIMES TODAY...WILL
WEAKEN EAST OF NEWFOUNDLAND LATE FRIDAY. HIGH PRESSURE WILL BUILD
OFF THE SOUTHEAST U.S. COAST FRIDAY THROUGH THIS WEEKEND...BRINGING
INCREASINGLY WARM CONDITIONS TO SOUTHERN NEW ENGLAND. A COLD FRONT
WILL SLOWLY PUSH ACROSS THE REGION MONDAY...FOLLOWED BY DRY WEATHER
INTO THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST UPDATED WITH A WIND ADVISORY FOR ALL AREAS EXCEPT BLOCK
ISLAND. SUSTAINED WINDS IN THE MID 20S AND GUSTS OVER 40 KNOTS IN
SEVERAL PLACES. AIRCRAFT SOUNDINGS AT BOS SHOWED THE LOWEST 40 KNOT
READING AT 10 THOUSAND FEET...BUT FORECASTS AT 850 MB WERE 35 TO
ALMOST 40 KNOTS. EARLIER THINKING WAS THAT WE WOULD STAY JUST BELOW
THE ADVISORY THRESHOLD...BUT APPARENTLY JUST ENOUGH EXCEEDANCE OF THE
FORECAST VALUES TO PUSH US OVER THE LINE.
CLOSED LOW ALOFT AND ASSOCIATED SHORTWAVE AND COLD POOL ARE MOVING
FROM CANADA INTO NORTHERN NEW ENGLAND. SATELLITE FEATURES WERE
DISPLACED WEST OF THE FORECAST CENTER POSITION OVERNIGHT BUT SEEM TO
BE LINING UP BETTER THIS MORNING. THE BULK OF THE SYSTEM FEATURES
SHIFT SOUTHEAST OVER THE GULF OF MAINE THIS AFTERNOON. BUT THE
POTENTIAL REMAINS FOR COOLING ALOFT BY UP TO 4C WITH THE RESULTING
DESTABILIZATION OF AIRMASS. THE BEST CHANCE FOR THIS WILL BE FROM THE
MERRIMACK VALLEY THROUGH EASTERN MASSACHUSETTS...LEAST CHANCE WOULD
BE IN THE CT VALLEY AND WESTERN SLOPES.
MOISTURE IS MARGINAL FOR SHOWERS/POTENTIAL TSTMS...WILL GO WITH
SLIGHT CHANCE POPS FOR MAINLY SHOWERS AT THIS TIME. FREEZING LEVEL IS
AT 3000-4000 FEET...CAN/T RULE OUT BRIEF FROZEN PCPN WITH ANY
SHOWERS.
MOST DEWPOINTS ARE IN THE UPPER TEENS AND 20S. WITH THIS AIRMASS THAT
MEANS LOW MINIMUM RH VALUES...IN THE 20S. PLEASE REFER TO THE FIRE
WEATHER SECTION BELOW FOR MORE DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WINDS QUICKLY DIMINISH THIS EVENING...WITH MAINLY CLEAR SKIES.
TEMPERATURES SHOULD FALL BACK INTO THE UPPER 20S TO MID 30S AWAY FROM
THE URBAN CENTERS AND IMMEDIATE COAST. A FROST ADVISORY MAY BE NEEDED
TONIGHT WHERE THE GROWING SEASON HAS STARTED. WILL LET THE NEXT SHIFT
TAKE A CLOSER LOOK AS THE LOW LEVELS MAY BE TOO DRY FOR FROST
FORMATION.
HIGH PRESSURE ARRIVES FRIDAY...ALONG WITH THE START OF A SIGNIFICANT
WARM-UP WITH ABOVE NORMAL TEMPERATURES INTO THE 60S AND LOWER 70S.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UPPER RIDGE BUILDS OVER NEW ENGLAND SAT. THIS SHOULD KEEP ANY
SHOWERS/STORMS ASSOCIATED WITH EASTWARD MOVING COLD FRONT OVER GREAT
LAKES WELL TO OUR W...AND WE ARE SIDING WITH DRIER GFS/ENSEMBLES AS
OPPOSED TO NAM. COULD BE AN ISOLATED SHOWER OR STORM ACROSS INTERIOR
BUT WILL KEEP POPS BELOW SLIGHT CHANCE AT THIS TIME.
STILL LOOKS TO BE A WARM DAY ACROSS MOST OF AREA AS 850 MB TEMPS
CLIMB TO +12 TO +16C. SHOULD EASILY REACH MID 80S AWAY FROM
IMMEDIATE COAST. GRADIENT APPEARS TO BE WEAK ENOUGH TO ALLOW FOR SEA
BREEZES TO DEVELOP ALONG BOTH E AND S COASTS SAT AFTERNOON.
MAINTAINED CHANCE POPS SAT NIGHT MAINLY N OF MASS PIKE...WHERE
LEFTOVERS FROM SAT AFTERNOON CONVECTION UPSTREAM MAY MOVE THROUGH.
BETTER CHANCE OF SHOWERS/STORMS SUN...ESPECIALLY AFTERNOON AND
EVENING AS COLD FRONT APPROACHES. AIRMASS IS FORECAST TO BECOME
MODERATELY UNSTABLE AWAY FROM S COAST WITH SURFACE BASED LIFTED
INDICES -3 TO -5. THIS IS BASED UPON MODEL DEWPOINTS CLIMBING INTO
LOW TO MID 60S AS MOISTURE ADVECTS NORTHWARD FROM MID ATLANTIC
REGION.
MID LEVEL WINDS ARE FAIRLY STRONG /50-60KT AT 500 MB/ AND THERE IS
SUFFICIENT LOW LEVEL SHEAR TO SUPPORT STRONGER STORM DEVELOPMENT.
LIMITING FACTORS INCLUDE EXTENT OF CLOUD COVER...AS WE SHOULD BE
DEALING WITH CONVECTIVE DEBRIS AND/OR LOW CLOUDS ALONG PVD-BOS
CORRIDOR...HIGH FREEZING LEVEL /13-14KFT/ AND AMOUNT OF LOW LEVEL
CONVERGENCE AHEAD OF FRONT. LEANED TOWARD 09Z SREF POPS WHICH BRINGS
LIKELY POPS TO CT VALLEY REGION AND CHANCE FARTHER S/E.
TEMPERATURES ARE A TOUGH CALL GIVEN AMOUNT OF CLOUD COVER...BLENDED
12Z GMOS WITH PREVIOUS FORECAST WHICH GIVES 70S AND LOWER 80S.
COLD FRONT SHOULD DROP TO S COAST MON MORNING. MAINTAINED CHANCE POPS
ACROSS SOUTHERN ZONES MON...OTHERWISE IMPROVING CONDITIONS AS HIGH
PRESSURE BUILDS INTO REGION AND PUSHES FRONT WELL TO OUR S.
INCREASING UNCERTAINTY TUE THROUGH THU. 12Z GFS BECOMES AN OUTLIER
WHEN COMPARED TO OTHER MEDIUM RANGE MODELS AND ENSEMBLES...SO WE
LEANED MORE ON HPC GUIDANCE WHICH MAINTAINS HIGH PRESSURE AND DRY
WEATHER OVER OUR AREA.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AFTERNOON...HIGH CONFIDENCE FOR VFR CONDITIONS. STRONG NORTHWEST WIND
GUSTS THIS AFTERNOON MIXING TO THE SURFACE FROM 5000-10000 FEET AGL.
CONDITIONS WILL DIMINISH TOWARD EVENING. LOW PROBABILITY FOR
ISOLATED THUNDERSTORMS BETWEEN 18Z- 22Z ACROSS EASTERN MA AND
SOUTHERN NH.
TONIGHT...HIGH CONFIDENCE VFR. DIMINISHING WINDS.
FRIDAY AND FRIDAY NIGHT...HIGH CONFIDENCE VFR.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY...HIGH CONFIDENCE. VFR CIGS AOA 10KFT. ISOLD SHRA/TS
POSSIBLE LATE IN DAY ACROSS NW MA AND SW NH. SEA BREEZE LIKELY BOS
PVD FMH HYA ACK.
SUNDAY...MEDIUM CONFIDENCE. MVFR IN SCTD SHRA/TS...MOST NUMEROUS
BDL ORH MHT.
MONDAY...MEDIUM CONFIDENCE. VFR CIGS 040-060. WDLY SCT SHRA MAINLY
BDL BOS PVD FMH HYA ACK.
TUESDAY...MEDIUM CONFIDENCE. VFR.
&&
.MARINE...
WINDS CONTINUE TO DIMINISH THIS MORNING ACROSS THE COASTAL WATERS...
BUT THAT WILL NOT LAST FOR LONG PAST DAYBREAK. ANOTHER SURGE OF
STRONG NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING INTO THIS
EVENING. STRONGEST WINDS EXPECTED TO BE ACROSS THE EASTERN OUTER
WATERS JUST E OF BOSTON HARBOR...AND HAVE POSTED A GALE WARNING
THERE. LOWER PROBABILITY FOR GALE FORCE GUSTS EAST OF CAPE COD...AS
WELL AS FOR A SHORTER PERIOD OF TIME. HAVE A SMALL CRAFT FOR ALL
OTHER WATERS LATER TODAY FOR NOW...BUT WILL NEED TO KEEP AN EYE ON
CONDITIONS EAST OF CAPE COD FOR A POSSIBLE UPGRADE TO A GALE WARNING.
WINDS DIMINISH THIS EVENING...AND ESPECIALLY AFTER MIDNIGHT TONIGHT.
RELATIVELY LIGHT WINDS EXPECTED FRIDAY AS HIGH PRESSURE ARRIVES FROM
THE WEST.
SEAS BUILD QUICKLY THIS AFTERNOON DUE TO WIND SURGE...BUT SUBSIDE
JUST AS QUICKLY THIS EVENING. ACROSS THE OUTER COASTAL WATERS...THIS
IS LIKELY TO TAKE A BIT LONGER...POSSIBLY INTO FRIDAY MORNING.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SAT...HIGH PRESSURE S OF WATERS WILL BRING S/SE FLOW SAT WITH LOCAL
SEA BREEZES.
SUN...SCA POSSIBLE. INCREASING SW WINDS AHEAD OF COLD FRONT MOVING E
FROM GREAT LAKES. BUILDING SEAS ON S COASTAL WATERS MAY REACH 5-6 FT.
MON...SCA POSSIBLE. COLD FRONT DROPS TO S COAST MON MORNING BEFORE
DROPPING FARTHER S. WINDS SHIFT TO N AND MAY APPROACH 25 KT...WITH
CONTINUED ROUGH SEAS ON S COASTAL WATERS FROM LEFTOVER SWELL.
TUE...DIMINISHING WINDS/SEAS AS HIGH PRESSURE BUILDS INTO REGION.
&&
.FIRE WEATHER...
CONDITIONS WILL APPROACH RED FLAG CRITERIA TODAY. MINIMUM RH WILL
DROP TO 20 TO 30 PERCENT AND WIND GUSTS WILL APPROACH 35 MPH. SOME
UNCERTAINTY WITH HOW FAVORABLE CONDITIONS GIVEN RECENT RAINFALL. BUT
AFTER COORDINATION WITH VARIOUS FIRE WEATHER OFFICIALS...A RED FLAG
WARNING HAS BEEN ISSUED FOR HARTFORD...TOLLAND AND WINDHAM COUNTIES
IN CONNECTICUT. NO HEADLINES FOR MA/RI OR SOUTHERN NH.
JUST AS DRY FRIDAY...BUT WINDS ARE NOT EXPECTED TO BE AS STRONG.
COULD STILL NEED ANOTHER RED FLAG WARNING.
&&
.CLIMATE...
SOUTHERN NEW ENGLAND LONG-TERM 100 YEAR CLIMATE SITES ARE PROJECTING
TO FINISH APRIL IN THE TOP 3 WARMEST. APRIL WILL ALSO BE TOP 6 DRIEST
AT ORH AND BDL.
CONFIDENCE IN TOP 5 WARMEST IS CATEGORICAL FOR ALL OF SNE.
AVG TEMP RAINFALL DEPARTURE THRU 4/27
BOS +5.4 1.52 INCH BELOW
BDL +6.6 2.17 INCH BELOW
PVD +6.0 1.60 INCH BELOW
ORH +7.2 2.19 INCH BELOW
BOS 53.2 EXPECTING FINAL TO BE NEAR 52.7 2ND WARMEST ON RECORD
BDL 54.9 EXPECTING FINAL TO BE NEAR 54.5 WARMEST ON RECORD
PVD 54.1 EXPECTING FINAL TO BE NEAR 53.5 2ND WARMEST ON RECORD
ORH 51.6 EXPECTING FINAL TO BE NEAR 50.9 THIRD WARMEST ON RECORD
THE PROJECTIONS USING WEDNESDAYS 5PM CLIMATE MAX/MIN AND CHECKING
THE UPCOMING PROJECTIONS FOR THU-FRI APRIL 29-30...INCLUDING THE BIG
RETURN WARMUP ON THE 30TH.
THE FOLLOWING IS AVG TEMP HISTORY FOR APRIL
BOS
1. 55.1 1976
2. 52.5 1945
3. 51.8 1921
4. 51.7 1981
5. 51.6 1941
BDL
1. 53.6 1921
2. 53.3 1991 AND 1976
3. 53.2 1945
4. 52.7 1941
5. 52.4 1968
PVD
1. 54.5 1945
2. 52.6 1976 AND 1941
3. 51.9 1951
4. 51.8 1991
5. 51.4 2008 1994 1981
ORH
1. 51.5 1910
2. 51.3 1941 AND 1915
3. 50.7 1945
4. 50.1 1921
5. 49.7 1942
NO FURTHER UPDATES OF THIS SECTION ARE PLANNED BEFORE THE FINAL APRIL
MONTHLY CLIMATE SUMMARIES POST THIS WEEKEND.
RAINFALL...
BDL THRU 4/28 1.30.
BDL IS PROJECTING 5TH DRIEST...PREVIOUS 5TH DRIEST WAS 1.38 IN 1966.
DRIEST APRIL 0.65 IN 1942.
ORH THRU 4/28 1.37.
ORH IS PROJECTING 6TH DRIEST...PREVIOUS 6TH DRIEST WAS 1.5 IN 1915
DRIEST APRIL 0.75 IN 2001.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MAZ002>024-026.
NH...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...GALE WARNING UNTIL 9 PM EDT THIS EVENING FOR ANZ230>237-250-
251-254>256.
&&
SYNOPSIS...WTB/JWD
NEAR TERM...WTB
SHORT TERM...BELK
LONG TERM...JWD
AVIATION...WTB/JWD
MARINE...WTB/JWD
FIRE WEATHER...
CLIMATE...Hazardous weather outlook, Apr 29, 12:55 PM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
155 PM EDT THU APR 29 2010
MAZ002>024-026-NHZ011-012-015-RIZ001>007-301800-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
155 PM EDT THU APR 29 2010
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RIZ008-301800-
BLOCK ISLAND RI-
155 PM EDT THU APR 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WINDS WILL APPROACH WIND ADVISORY CRITERIA THIS AFTERNOON BUT SHOULD
FALL JUST SHORT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ002>004-301800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
155 PM EDT THU APR 29 2010
...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RED FLAG WARNING.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-301800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
155 PM EDT THU APR 29 2010
...GALE WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 29, 1:26 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT THU APR 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM NON-TSTM WND GST NORWOOD 42.19N 71.20W
04/29/2010 M52.00 MPH NORFOLK MA ASOS
MEASURED AT NORWOOD AIRPORT
1220 PM NON-TSTM WND DMG WINCHESTER 42.78N 72.38W
04/29/2010 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON ROUTE 10 AT TOWN BEACH ROAD
1239 PM NON-TSTM WND DMG BLOOMFIELD 41.82N 72.73W
04/29/2010 HARTFORD CT AMATEUR RADIO
WIRES DOWN ON ADAMS ROAD AND PACKARD ROAD
1251 PM NON-TSTM WND DMG FARMINGTON 41.72N 72.83W
04/29/2010 HARTFORD CT AMATEUR RADIO
WIRES DOWN ON ROUTE 6 AND FIENEMAN ROAD
0109 PM NON-TSTM WND GST QUINCY 42.26N 71.01W
04/29/2010 E47.00 MPH NORFOLK MA AMATEUR RADIO
0113 PM NON-TSTM WND GST CAMBRIDGE 42.38N 71.12W
04/29/2010 E45.00 MPH MIDDLESEX MA AMATEUR RADIO
0116 PM NON-TSTM WND GST MILTON 42.24N 71.08W
04/29/2010 M55.00 MPH NORFOLK MA ASOS
MEASURED AT BLUE HILL OBSERVATORY
0118 PM NON-TSTM WND DMG SIMSBURY 41.88N 72.81W
04/29/2010 HARTFORD CT AMATEUR RADIO
TREE DOWN ON FERRY LANE
0119 PM NON-TSTM WND GST WINDSOR LOCKS 41.93N 72.66W
04/29/2010 M56.00 MPH HARTFORD CT ASOS
MEASURED AT BRADLEY INTERNATIONAL AIRPORT
0120 PM NON-TSTM WND DMG PEABODY 42.53N 70.97W
04/29/2010 ESSEX MA AMATEUR RADIO
LARGE LIMB DOWN ON LYNN STREET
0120 PM NON-TSTM WND DMG SALEM 42.53N 70.87W
04/29/2010 ESSEX MA AMATEUR RADIO
LIMB DOWN ON WIRES
0120 PM NON-TSTM WND DMG NORTHAMPTON 42.33N 72.68W
04/29/2010 HAMPSHIRE MA AMATEUR RADIO
POLES AND WIRES DOWN ON CONZ AND WILSON ROADS
0132 PM NON-TSTM WND DMG DRACUT 42.67N 71.30W
04/29/2010 MIDDLESEX MA LAW ENFORCEMENT
LARGE TREE DOWN ON WIRES ON LAKEVIEW AVE.
0141 PM NON-TSTM WND GST FAIRHAVEN 41.65N 70.82W
04/29/2010 E52.00 MPH BRISTOL MA AMATEUR RADIO
0148 PM NON-TSTM WND DMG FAIRHAVEN 41.65N 70.82W
04/29/2010 BRISTOL MA AMATEUR RADIO
BRANCH DOWN DAMAGING VEHICLE ON FRANCIS STREET
0153 PM NON-TSTM WND DMG LOWELL 42.64N 71.32W
04/29/2010 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON CHELMSFORD STREET
0206 PM NON-TSTM WND DMG BEVERLY 42.56N 70.84W
04/29/2010 ESSEX MA AMATEUR RADIO
LARGE BRANCH DOWN AT INTERSECTION OF HALEY AND WOODBURY
STREETS
0215 PM NON-TSTM WND DMG WEARE 43.10N 71.73W
04/29/2010 HILLSBOROUGH NH TRAINED SPOTTER
MULTIPLE TREES DOWN AND POWER OUTAGES
&&
AEDStrong Wind, Western Kent
- When
- April 29, 2:30 PM EST
- Where
- Western Kent forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Amateur Radio
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
Strong winds brought down three trees and two telephone poles in Coventry.
Strong Wind, Southeast Providence
- When
- April 29, 4:20 PM EST
- Where
- Southeast Providence forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Strong winds brought down wires on Pawtucket Avenue near Taunton Avenue in East Providence.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, April 29, 20101 death · 1 event
- Tornado and Hail in Nebraska, April 29, 2010$650,000 · EF1 · 19 events
- Hail and Damaging Winds in Kansas, April 29 to 30, 2010$297,000 · 2 in hail · 40 events
- Strong Wind in Massachusetts, April 29, 20104 injured · $193,000 · 13 events
- Strong Wind in Connecticut, April 29, 2010$250,000 · 1 event
- Hail and Damaging Winds in Iowa, April 29, 2010$79,000 · 1.75 in hail · 20 events
- Strong Wind in Connecticut, April 29, 2010$120,000 · 2 events
- Strong Wind in Illinois, April 29, 2010$68,000 · 6 events
- High Wind and Strong Wind in New Mexico, April 29, 2010$44,000 · 86 kt wind · 15 events
- High Wind in Illinois, April 29, 2010$30,000 · 55 kt wind · 4 events
- Tornado and Hail in Kansas, April 29, 2010EF0 · 26 events
- High Wind in New Mexico, April 29, 2010$30,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224934, 224935.